MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-3-20-10
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a neurovascular retrieval procedure, the stent sfr4-3-20-10 experienced several issues.Initially, there was significant resistance when the stent entered the microcatheter, although it eventually went in.The thrombus was not completely removed, and it was discovered that the first section of the stent was broken.Upon attempting to re-enter the microcatheter, the stent could not be inserted.After removal, it was found that the stent was severely deformed and could not enter the microcatheter.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the cause of the resistance/damage was not determined.The patient¿s baseline (tici, n ihss etc.): tici level 1, nihss 9 points.The patient¿s post-thrombectomy condition (tici, nihss, etc.): tici level 3, nihss 1 point.The stent was kinked and severely deformed.A continuous saline flush was administered and maintained as indicated in the ifu.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the solitaire fr4-3-20-10 stent device was returned for analysis inside a sealed biohazard bag and a shipping box.The rebar catheter was not returned.Damaged location details: the solitaire fr4-3-20-10 stent¿s working length strut was broken.The middle and non-working lengths struts were in good condition.No irregularities were found outside the proximal marker, and the marker coil was in good condition.No bends were found on the pusher, and no other anomalies were found.The broken end of the strut was sent out for sem analysis.Testing/analysis: the returned solitaire fr4-3-20-10 stent device could not be used for resistance testing due to its damaged condition.The broken end of the working length strut was sent out for scanning electron microscopy (sem) failure analysis.The sem results showed that the broken end failed via tensile overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE X
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21349578
Report Number2029214-2025-00354
Device Sequence Number18382428
Product Code NRY
UDI-Device Identifier00763000367619
UDI-Public00763000367619
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-3-20-10
Device Catalogue NumberSFR4-3-20-10
Device Lot NumberB649146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer02/18/2025
03/28/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/07/2025
04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale